[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
From the Food and Drug Administration
April 1, 1998

New Warning for Isotretinoin

Author Affiliations
 

Not Available

Not Available

JAMA. 1998;279(13):984. doi:10.1001/jama.279.13.984-JFD80001-3-1

The FDA and the manufacturer of isotretinoin (Accutane) have taken steps to strengthen the drug product's label with respect to isolated reports of depression, psychosis, and, rarely, suicidal thoughts and actions. The "Warnings" section will now begin with the following paragraph in bold type:

"Psychiatric disorders: Accutane may cause depression, psychosis, and, rarely, suicidal ideation, suicide attempts, and suicide. Discontinuation of Accutane therapy may be insufficient; further evaluation may be necessary. No mechanism of action has been established for these events."

First Page Preview View Large
First page PDF preview
First page PDF preview
×